Yes, Methotrexate does lower your immune system and can also damage the liver. It is excreted by the kidneys, so need to have healthy renal functions. My suggestion is to research this drug thoroughly. Knowledge and preparation is always beneficial. Potentially, serious side effects are associated with this medicine, and can even be life threatening.
Yes it does lower the immune system. also this may just be something that happened to me but one of my many deseases is Rhumitoid Arth, and prior to starting the methotrexate my lungs were fine documented by a CT scan with contrast after being on this medication for 6 months I developed pulmanery nodules which i then had to go thru CT scans every 3 to 6 months to make sure they did not grow. it took approx 4 years but the nodules did finially go away this is just my own personal experience with Methotreate and i was taken off the drug immediatly. this is by my understanding not something that happens to everyone so I would ask your Doctor about the possibilty.